A fully equational proof of Parikh's theorem

Luca Aceto, Zoltán Ésik, Anna Ingólfsdóttir

Research output: Contribution to journalArticle

10 Citations (Scopus)


We show that the validity of Parikh's theorem for context-free languages depends only on a few equational properties of least pre-fixed points. Moreover, we exhibit an infinite basis of μ-term equations of continuous commutative idempotent semirings.

Original languageEnglish
Pages (from-to)129-153
Number of pages25
JournalRAIRO - Theoretical Informatics and Applications
Issue number2
Publication statusPublished - Apr 2002


  • Algebraically complete commutative idempotent semirings
  • Commutative context-free languages
  • Commutative idempotent semirings
  • Commutative rational languages
  • Complete axiomatizations
  • Equational logic
  • Parikh's theorem
  • Varieties

ASJC Scopus subject areas

  • Software
  • Mathematics(all)
  • Computer Science Applications

Fingerprint Dive into the research topics of 'A fully equational proof of Parikh's theorem'. Together they form a unique fingerprint.

  • Cite this